MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Model Number A22201C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device was not returned, the investigation is based solely on the information provided by the customer.Based on the investigation results, it was noted that in a hysterischoscopic monopolar procedure in the past, the distal end of the electrode broke and fell into the patient's body.The damage to the electrode remained undetected and the fragment of tungsten remained in the patient's uterus.There is no information about postoperative complications due to the whereabouts of the fracture fragment for a longer period of time (approximately 2 years).There is no information as to whether or when the wire fragment will be removed from the body.Based on the results of the investigation, it is likely that the following led to the event: wear and tear.The tip at the distal end wears out and may burn or melt if broken.Device can loose broken parts.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported that a patient previously underwent a hysteroscopic resection of the lesion; endometrial polyp and submucosal myoma resection on (b)(6) 2022 wherein the subject device was used.The procedure was completed without complications.Approximately two years later, at the patient's request, the user facility asked for detailed information on the materials from which the subject device was made as the patient had imaging examination that revealed a metal element in the uterus.The user facility indicated that they just wanted to exclude or confirm that this element found in the patient is part of the subject device.There were no reports of further patient harm.Additional information on patient outcome and further patient impact were requested but no further details were provided.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20854407
Report Number9610773-2024-02738
Device Sequence Number15647574
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale